Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2019, 3:12 AM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2019, 3:12 AM CDT (08:12 UTC)
- Expired
- May 10, 2019, 4:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 9:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted.
258 WUUS54 KCRP 100812 SVRCRP TXC007-057-391-100900- /O.NEW.KCRP.SV.W.0049.190510T0812Z-190510T0900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Corpus Christi TX 312 AM CDT Fri May 10 2019 The National Weather Service in Corpus Christi has issued a * Severe Thunderstorm Warning for... Aransas County in south central Texas... Southwestern Calhoun County in south Texas... Southeastern Refugio County in south central Texas... * Until 400 AM CDT. * At 311 AM CDT, a severe thunderstorm was located over Lamar, or near Rockport, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Rockport, Lamar, Palm Harbor, Key Allegro, Holiday Beach, Copano Village and Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2795 9708 2807 9721 2839 9691 2816 9667 TIME...MOT...LOC 0811Z 234DEG 22KT 2811 9698 HAIL...1.00IN WIND...<50MPH $$ TC
1 follow-up statement
073 WWUS54 KCRP 100842 SVSCRP Severe Weather Statement National Weather Service Corpus Christi TX 342 AM CDT Fri May 10 2019 TXC007-057-391-100900- /O.CON.KCRP.SV.W.0049.000000T0000Z-190510T0900Z/ Aransas TX-Calhoun TX-Refugio TX- 342 AM CDT Fri May 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR ARANSAS...SOUTHWESTERN CALHOUN AND SOUTHEASTERN REFUGIO COUNTIES... At 341 AM CDT, a severe thunderstorm was located near Aransas National Wildlife Refuge, or 14 miles southwest of Seadrift, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Rockport, Lamar, Palm Harbor, Key Allegro, Holiday Beach, Copano Village and Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2795 9708 2807 9721 2839 9691 2816 9667 TIME...MOT...LOC 0841Z 234DEG 22KT 2822 9681 HAIL...1.00IN WIND...<50MPH $$ TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:16 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 10, 12:16 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1216 AM CDT Fri May 10 2019
.DISCUSSION...
See aviation discussion below for the 06Z TAFs.
&&
.AVIATION...
This TAF cycle will be noted with mostly MVFR conditions for low
ceilings. Thunderstorms are making their way out of the forecast
area, so we should have a break in rainfall through parts of this
cycle. KVCT is just now (05Z) getting a relief from a complex of
thunderstorms exiting to the east. Need to watch for redevelopment
later today, especially along the outflow boundary currently south
of KCRP. Chances are sites may come close to IFR conditions at
times, especially later today if thunderstorms redevelop.
Thunderstorms could be severe at times as well with heavy
rainfall, gusty winds, and hail all possible. Otherwise, wind
speeds should be mostly from the north/northeast behind the front
with low clouds sticking around for most of the cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 66 78 68 82 / 70 90 80 20 20
Victoria 77 63 77 65 81 / 80 90 90 20 10
Laredo 71 58 80 66 84 / 60 70 40 10 20
Alice 74 61 78 66 83 / 70 80 70 20 20
Rockport 77 64 78 69 81 / 70 90 80 20 20
Cotulla 68 58 79 63 83 / 70 70 60 10 10
Kingsville 77 65 79 67 83 / 70 90 80 20 20
Navy Corpus 81 69 77 72 81 / 70 90 80 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
JG/99...AVIATIONHazardous weather outlook, May 9, 3:22 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 322 PM CDT Thu May 9 2019 TXZ229>234-239>247-342>347-442-443-447-102030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to widespread thunderstorms are expected today and tonight. Storms will be strong to severe with the initial threat this afternoon and early evening being large hail. The threat will transition to damaging winds as the storms congeal into a squall line. Heavy rainfall will also be expected with these storms, and therefore a Flash Flood Watch will be in effect starting today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to widespread thunderstorms are expected Thursday through Tuesday. Some storms could be strong to severe, especially Thursday night. The primary threats with these storms will be flooding, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-102030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Widespread showers and thunderstorms expected tonight. Some storms could be strong to severe with high wind gusts being the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Weak to moderate onshore flow is expected Friday through Sunday. Otherwise, stormy conditions will persist through the weekend, with some storms being strong to severe. The primary threats with these storms will be heavy rainfall, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay reports of hazardous marine conditions. Use hashtags #ccspotter and #txwx 87/99
In the hours before
Local storm report, May 9, 10:51 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1051 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E1.00 INCH GOLIAD TX PUBLIC
&&
DVOGELSALocal storm report, May 9, 10:52 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 NW PETTUS 28.60N 97.82W
05/09/2019 BEE TX FIRE DEPT/RESCUE
TREES DOWN ALONG FM 798. TIME ESTIMATED FROM RADAR.
1040 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E0.25 INCH GOLIAD TX PUBLIC
1045 PM TSTM WND GST GOLIAD 28.67N 97.39W
05/09/2019 E60.00 MPH GOLIAD TX PUBLIC
1045 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E1.00 INCH GOLIAD TX PUBLIC
&&
DVOGELSALocal storm report, May 9, 11:34 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 W ROCKPORT 28.04N 97.08W
05/09/2019 E1.00 INCH ARANSAS TX PUBLIC
&&
DVOGELSALocal storm report, May 9, 11:35 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL FULTON 28.07N 97.04W
05/09/2019 M0.75 INCH ARANSAS TX TRAINED SPOTTER
&&
DVOGELSALocal storm report, May 9, 11:37 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 NW PETTUS 28.60N 97.82W
05/09/2019 BEE TX FIRE DEPT/RESCUE
TREES DOWN ALONG FM 798. TIME ESTIMATED FROM RADAR.
1040 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E0.25 INCH GOLIAD TX PUBLIC
1045 PM TSTM WND GST GOLIAD 28.67N 97.39W
05/09/2019 E60.00 MPH GOLIAD TX PUBLIC
1045 PM HAIL GOLIAD 28.67N 97.39W
05/09/2019 E1.00 INCH GOLIAD TX PUBLIC
1125 PM HAIL 2 W ROCKPORT 28.04N 97.08W
05/09/2019 E1.00 INCH ARANSAS TX PUBLIC
1128 PM HAIL FULTON 28.07N 97.04W
05/09/2019 M0.75 INCH ARANSAS TX TRAINED SPOTTER
&&
DVOGELSASpecial weather statement, May 10, 2:36 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
236 AM CDT Fri May 10 2019
TXZ232-241-243-244-246-100800-
Jim Wells-Inland Nueces-Inland San Patricio-Inland Refugio-Bee-
236 AM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...
NORTHWESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS...WEST CENTRAL
REFUGIO AND SOUTHEASTERN BEE COUNTIES...
At 236 AM CDT, a strong thunderstorm was located near Sandia, or near
Mathis, moving northeast at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Mathis, Skidmore, St. Paul, Lake City, San Patricio, Sandia, West
Sinton, Papalote, Tynan, Lakeside and Pernitas Point.
LAT...LON 2803 9795 2806 9793 2806 9788 2807 9789
2807 9790 2808 9790 2839 9763 2820 9741
2791 9781
TIME...MOT...LOC 0736Z 224DEG 35KT 2803 9782
PHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 64 min |
| May 9, 7:49 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| May 9, 8:29 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 8:32 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| May 9, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 37 min |
| May 9, 8:45 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 45 min |
| May 9, 8:48 PM CDT | Special Weather Statement | CRP | Duval | 42 min |
| May 9, 8:50 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 9, 8:59 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 9:11 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, McMullen | 49 min |
| May 9, 9:16 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 119 min |
| May 9, 9:43 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 9, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 51 min |
| May 9, 10:03 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 45 min |
| May 9, 10:20 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Refugio, San Patricio | 55 min |
| May 9, 10:21 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 84 min |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 49 min |
| May 9, 11:00 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 2 hr |
| May 9, 11:14 PM CDT | Special Marine Warning | CRP | 91 min | |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 24 min |
| May 9, 11:41 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 49 min |
| May 10, 12:41 AM CDT | Special Marine Warning | CRP | 94 min | |
| May 10, 2:10 AM CDT | Special Marine Warning | CRP | 80 min | |
| May 10, 2:36 AM CDT | Special Weather Statement | CRP | San Patricio | 24 min |
| May 10, 3:13 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 25 hr |
| May 10, 3:25 AM CDT | Special Marine Warning | CRP | 50 min | |
| May 10, 3:27 AM CDT | Special Weather Statement | CRP | Kleberg | 33 min |
| May 10, 4:04 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, San Patricio | 3 hr |
| May 10, 4:06 AM CDT | Special Weather Statement | CRP | Aransas | 24 min |
| May 10, 4:10 AM CDT | Special Weather Statement | CRP | Jim Wells | 35 min |
| May 10, 4:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| May 10, 4:41 AM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| May 10, 4:55 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 10, 4:59 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| May 10, 5:20 AM CDT | Special Weather Statement | CRP | Kleberg | 40 min |
| May 10, 5:25 AM CDT | Special Marine Warning | CRP | 95 min | |
| May 10, 5:33 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 10, 5:46 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 10, 6:01 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 104 min |
| May 10, 6:13 AM CDT | Special Marine Warning | CRP | 92 min | |
| May 10, 6:29 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 16 hr |
| May 10, 6:36 AM CDT | Special Marine Warning | CRP | 84 min | |
| May 10, 6:58 AM CDT | Areal Flood Warning | CRP | Nueces | 62 min |
| May 10, 7:27 AM CDT | Special Marine Warning | CRP | 93 min | |
| May 10, 9:55 AM CDT | Small Craft Advisory | CRP | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.